MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4157040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, when the balloon of a 7mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was introduced in the patient, unknown contrast leaked, and it was visualized under fluoro.Therefore, the balloon was removed, and another unknown balloon was used in the procedure.There was no reported patient injury.The product was stored, handled per the instruction for use (ifu), and opened in sterile field.There were no visible signs of device/package damage prior to use.There was no excessive force applied to the device during withdrawal from package.There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop or the protective balloon cover.There was nothing unusual noted about the device prior to use.The device was not resterilized.There were no anomalies noted during or after the device was prepped.The balloon catheter was not kinked or damaged in any way prior to insertion into the patient.There was no difficulty tracking the catheter through the vessel or lesion.The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82185989 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage during positive pressure¿ was not confirmed as the device was not returned for analysis, the exact cause could not be determined.It is likely that vessel characteristics, although unknown, may have contributed to the reported event.However, without the return of the device for analysis and with the limited information provided regarding vessel characteristics, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, when the balloon of a 7mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was introduced in the patient, unknown contrast leaked, and it was visualized under fluoro.Therefore, the balloon was removed, and another unknown balloon was used in the procedure.There was no reported patient injury.The product was stored, handled per the instruction for use (ifu), and opened in sterile field.There were no visible signs of device/package damage prior to use.There was no excessive force applied to the device during withdrawal from package.There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was nothing unusual noted about the device prior to use.The device was not resterilized.There were no anomalies noted during or after the device was prepped.The balloon catheter was not kinked or damaged in any way prior to insertion into the patient.There was no difficulty tracking the catheter through the vessel or lesion.The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.The device will not be returned for evaluation.

Brand Name
POWERFLEX EXTREME 7X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10290351
Report Number9616099-2020-03791
Device Sequence Number13714615
Product Code LIT
UDI-Device Identifier20705032001837
UDI-Public20705032001837
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4157040S
Device Catalogue Number4157040S
Device Lot Number82185989
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1